MAUDE Adverse Event Report: ST. JUDE MEDICAL PACEL FLOW DIRECTED PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

ST. JUDE MEDICAL PACEL FLOW DIRECTED PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 401762
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
During a valvuloplasty procedure, the distal electrode on the catheter was left inside a peripheral vein.While the device was in the right atrium, the balloon was inflated and deflated.Later, the balloon was attempted to be inflated, however, x-ray revealed that the balloon was not inflated.While extracting the device, the electrode was noted to be missing and the device was damaged.An x-ray showed that the distal electrode was not in the heart but a peripheral vein, so the procedure was completed and the electrode was not retrieved.There were no patient consequences and no intervention was performed.
 
Additional Manufacturer Narrative
One pacel flow directed pacing catheter was returned to the manufacturer for analysis.The reported event of a balloon inflation issue and detached distal electrode was confirmed.The results of the investigation concluded that the balloon was undamaged, and the distal and proximal adhesive bonds were intact; however, the distal tip electrode had been detached and was not returned.Although functional testing for the balloon inflation difficulties could not be conducted, the cause of the balloon inflation difficulties is consistent with the detached distal tip electrode.Additional investigation concluded the cause of the detached tip electrode was due to incorrectly mixed epoxy.

Brand Name
PACEL FLOW DIRECTED PACING CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
MDR Report Key8728639
Report Number2182269-2019-00083
Device Sequence Number1807921
Product Code LDF
UDI-Device Identifier05414734001045
UDI-Public05414734001045
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K914185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number401762
Device Catalogue Number401762
Device Lot Number6808401
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;